pre-opt

10+ Year Member
5+ Year Member
Jan 8, 2005
55
0
St. Louis
Status
Optometrist
Hi! I am actually a pre-optometry student, but I have a question for you all. My question is regarding Accutane and smooth beam. I go to a great dermatologist, and he recommended accutane or smooth beam. I'm really not sure which one would be better for me. He said he was leaning more towards Accutane, but the possible side effects scare me. I don't want to have liver or other problems for the rest of my life, but then again, I'm not sure if I want to spend a ton on laser tx either because I am just a student who doesn't want to accumulate any more debt than possible. Any suggestions?
 

doc05

2K Member
15+ Year Member
May 24, 2003
3,517
1,435
U.S.A.
Visit site
Status
I met a patient on accutane once. she complained of constant, excessively dry skin - everywhere. sounds pretty damn awful.
 

BradenDO

10+ Year Member
5+ Year Member
Jan 30, 2005
505
0
2 hours south of KCUMB!
Status
Medical Student
doc05 said:
I met a patient on accutane once. she complained of constant, excessively dry skin - everywhere. sounds pretty damn awful.
I took accutane my sophmore year of highschool. The side effects were pretty annoying: dry eyes, face, lips, my skin became more sensitive to sun (I ran cross country at the time, came back with a sunburn after a 30 minute run), had a nose bleed once...*but* it worked so well that I believe that it was worth it. If I had to take it again, I would. Another thing to remember is that Accutane is also very expensive!
 

fun8stuff

*hiding from patients*
15+ Year Member
Apr 9, 2003
3,068
42
Visit site
Status
Resident [Any Field]
pre-opt said:
Hi! I am actually a pre-optometry student, but I have a question for you all. My question is regarding Accutane and smooth beam. I go to a great dermatologist, and he recommended accutane or smooth beam. I'm really not sure which one would be better for me. He said he was leaning more towards Accutane, but the possible side effects scare me. I don't want to have liver or other problems for the rest of my life, but then again, I'm not sure if I want to spend a ton on laser tx either because I am just a student who doesn't want to accumulate any more debt than possible. Any suggestions?
I don't know anything about smooth beam, but my gf has now been on accutane for ~8 months. She has all the classic side effects- but the dry skin, dry eyes, and slight hair thinning are the worst for her. She still says it is worth it because it has helped a lot. Her triglycerides have been elevated, but her doc doesnt seem to be too worried. It is a personal decision that you will have to make for yourself. Good luck.
 
OP
P

pre-opt

10+ Year Member
5+ Year Member
Jan 8, 2005
55
0
St. Louis
Status
Optometrist
I just wanted to say thanks to everyone who has responded with any advice or info. Anyone else have any suggestions?